Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 28, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Nov 13, 2011, 11:35 AM CST for 5 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2011, 11:35 AM CST (17:35 UTC)
- Expired
- Nov 13, 2011, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 94 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2886 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
267 WWUS74 KLUB 131735 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1135 AM CST SUN NOV 13 2011 TXZ021>023-027-028-132300- /O.NEW.KLUB.WI.Y.0028.111113T1735Z-111113T2300Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON 1135 AM CST SUN NOV 13 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING: STRONG WINDS WILL CONTINUE LATE THIS MORNING THROUGH LATE AFTERNOON. * WINDS: SUSTAINED WESTERLY WINDS BETWEEN 30 AND 35 MPH WITH OCCASIONAL GUSTS UP TO 55 MPH. * IMPACTS: DRIVING WILL BECOME DIFFICULT ESPECIALLY FOR HIGH- PROFILE VEHICLES ON NORTH-TO-SOUTH ROADWAYS. BLOWING DUST WILL ALSO RESTRICT VISIBILITIES DOWNWIND OF EXPOSED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 13, 5:30 AM CST, 6 hours 5 minutes earlier.
Area forecast discussion, Nov 13, 5:30 AM CST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 530 AM CST SUN NOV 13 2011 .AVIATION... EXPECT A NEAR REPEAT OF YESTERDAYS WEATHER. WINDS WILL BECOME BREEZY OUT OF THE WEST BEGINNING LATE THIS MORNING AND PERSISTING THROUGH LATE IN THE AFTERNOON. KLBB MAY SEE MINOR VISIBILITY RESTRICTIONS DUE TO BLDU. OTHERWISE...VFR WILL PREVAIL. && .PREV DISCUSSION... /ISSUED 332 AM CST SUN NOV 13 2011/ SHORT TERM... ELEVATED FIRE WEATHER WILL BE THE MAIN CONCERNS IN THE SHORT TERM FORECAST. MOISTURE LEVELS TODAY WILL BE A NICE CHANGE OF PACE FROM THE PAST SEVERAL DAYS. HIGHER SURFACE THETA-E AIR WILL ADVECT INTO THE AREA FROM THE SOUTHWEST THROUGH THE DAY. THE INCREASE IN MOISTURE WILL LESSEN THE FIRE WEATHER THREAT A BIT. HOWEVER...STRONG WESTERLY MID LEVEL WINDS WILL REMAIN OVER THE AREA. WINDS AT 700MB OF 40KT WILL REMAIN WITH A HIGHER AXIS OF 50KT WINDS EXTENDING FROM NORTHEAST NEW MEXICO INTO THE WESTERN PANHANDLE. MIXING WILL ALSO FURTHER INCREASE THIS AFTERNOON TO 700MB OR HIGHER DESPITE THE HIGH LEVEL CLOUDS COVERING THE REGION. ADDITIONALLY...MODELS BRING A DECK OF MID LEVEL CLOUDS INTO THE AREA THIS AFTERNOON WHICH MAY TEMPER THE WINDS A BIT. LESS SUBSIDENCE ON THE CAPROCK MAY ALSO FURTHER MITIGATE THE FIRE WEATHER THREAT. HIGHEST SURFACE WINDS THIS AFTERNOON WILL BE SIMILAR TO YESTERDAY ACROSS THE SOUTHWESTERN TEXAS PANHANDLE. WILL SPLIT THE MET/MAV GUIDANCE ON SPEEDS BUT WILL SIDE CLOSER TO THE MAV GIVEN THE UTTER FAILURE OF THE MET GUIDANCE YESTERDAY. THE DOWNSLOPING WINDS WILL BATTLE THE INCREASE IN MOISTURE FOR TEMPERATURES TODAY BUT WILL EXPECT SIMILAR AFTERNOON TEMPERATURES TO YESTERDAY. JDV LONG TERM... MODELS SEEM TO HANDLE THE UPPER LOW SIMILARLY...MOVING IT FROM BAJA ACROSS NORTHERN MEXICO ON MONDAY. BOTH THE GFS AND NAM WEAKEN THE LOW AND MOVE IT EASTWARD TO JUST EAST OF THE BIG BEND BY 12Z TUESDAY...A TRACK OBVIOUSLY WELL SOUTH OF THE SOUTH PLAINS. HOWEVER...MID LEVEL MOISTURE LEVELS ARE EXPECTED TO INCREASE ACROSS THE SOUTHERN AND EASTERN AREAS OF THE LUB CWA. THAT MAY BE ENOUGH ALONG WITH SOME WEAK DYNAMICS TO TRIGGER A FEW SHOWERS ACROSS THOSE AREAS MONDAY AND MONDAY NIGHT. DUE TO A SLOWER PROGGED MOVEMENT OF THIS SYSTEM...EXTENDED SLIGHT CHANCE POPS UNTIL 12Z TUESDAY...BUT EXPECT BETTER QUALITY LOW LEVEL MOISTURE AND ASSOCIATED INSTABILITY AXIS TO REMAIN JUST EAST OF THE AREA. THIS UPPER LOW EVENTUALLY WILL GET SWEPT UP WITH THE UPPER TROF MOVING EAST ACROSS THE UPPER MIDWEST. IN ITS WAKE...A 1030 MB SURFACE HIGH WILL BUILD SOUTHWARD INTO THE SOUTHERN PLAINS FROM THE NORTHERN ROCKIES. THUS COOLER CONDITIONS ARE FORECAST FOR TUESDAY AND WEDNESDAY AS A FLAT NW FLOW PATTERN KEEPS DRY CONDITIONS ACROSS THE REGION. GUIDANCE TEMPS HAVE COME IN A LITTLE LOWER ON WEDNESDAY AND HAVE ADJUSTED MAX TEMPS ACCORDINGLY. SFC LEE TROFFING TO RETURN BY THURSDAY AFTERNOON AS UPPER FLOW BECOMES ZONAL...AND THEN BACKS TO SWLY BY FRIDAY AS THE WARMING TREND WILL CONTINUE INTO THE WEEKEND AHEAD OF LARGE DIGGING UPPER TROUGH EXPECTED TO DEEPEN ACROSS THE WESTERN CONUS. WITH THE GULF LIKELY WIDE OPEN AND INCREASING LOW LEVEL MOISTURE...COULD SEE A FEW SHOWERS BY SATURDAY NIGHT OR SUNDAY BUT MUCH TOO EARLY IN FORECAST CYCLE TO RAISE POPS SIGNIFICANTLY. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL EXIST MOSTLY FOR AREAS ON THE CAPROCK. WINDS WILL INCREASE TO SIMILAR SPEEDS AS SEEN ON SATURDAY WITH THE HIGHEST WINDS ACROSS THE SOUTHWESTERN TEXAS PANHANDLE. TEMPERATURES WILL BE AROUND TEN DEGREES ABOVE SEASONAL AVERAGES AGAIN. A SIGNIFICANT DIFFERENCE FROM YESTERDAY WILL BE INCREASED MOISTURE LEVELS. HIGHER SURFACE MOISTURE WILL BE ADVECTED INTO THE REGION WHICH WILL KEEP AFTERNOON RELATIVE HUMIDITY VALUES BETWEEN 20 AND 30 PERCENT. DESPITE THE HIGHER MOISTURE...STRONG WINDS WILL CAUSE AN ELEVATED FIRE WEATHER THREAT. RFTI-MOD VALUES ARE PROGGED TO BE AROUND A MAXIMUM VALUE OF FOUR BUT IS ALL FROM THE WIND COMPONENT AND NONE FROM THE RELATIVE HUMIDITY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 68 41 64 38 62 / 0 10 10 10 0 TULIA 71 43 67 41 63 / 0 0 20 10 0 PLAINVIEW 72 45 67 42 63 / 0 10 20 10 0 LEVELLAND 72 47 67 43 67 / 0 10 20 10 0 LUBBOCK 76 48 68 44 66 / 0 10 20 10 0 DENVER CITY 73 46 68 46 71 / 0 10 20 10 0 BROWNFIELD 75 48 69 46 70 / 0 10 20 10 0 CHILDRESS 78 49 71 45 67 / 0 0 20 20 0 SPUR 78 49 72 47 70 / 0 10 20 20 0 ASPERMONT 80 51 73 51 71 / 0 10 30 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Nov 13, 3:13 AM CST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 313 AM CST SUN NOV 13 2011 TXZ021>044-140915- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 313 AM CST SUN NOV 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER WESTERLY WINDS ARE EXPECTED TO INCREASE TO BETWEEN 20 AND 25 MPH THIS AFTERNOON WITH RELATIVE HUMIDITY VALUES AROUND 20 PERCENT. WARM TEMPERATURES COMBINED WITH THE WINDY CONDITIONS WILL CREATE ELEVATED FIRE WEATHER CONDITIONS ON THE CAPROCK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.